California, 2003

Wildfire in California, November 1, 2003

November 1, 2003 · NWS LOX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Oct 31, 9:55 PM PST, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 31, 9:55 PM PST, 2 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PST FRI OCT 31 2003

.SHORT TERM...BROAD CYCLONIC FLOW ALOFT PUSHING A WEATHER SYSTEM THRU
THE DISTRICT THIS EVENING. COLD AIR ALOFT WAS AIDING IN THUNDERSTORM
DEVELOPMENT OVER SLO COUNTY. FURTHER SOUTH OVER VTU/L.A. COUNTIES A
SWATH OF RAIN HAS BEEN MOVING THRU. RAINFALL AMOUNTS THUS FAR HAVE
BEEN RATHER SIGNIFICANT WITH SEVERAL LOCATIONS EXCEEDING AN INCH...
MAINLY ALONG THE SBA S COAST AND SANTA YNEZ MOUNTAINS...AND OVER THE
FOOTHILLS AND MOUNTAINS OF VTU COUNTY. THE HIGHEST RAINFALL TOTAL HAS
BEEN 2.60 INCHES AT THE CANADA LARGA AUTOMATED STATION IN THE FOOTHILLS
OF SW VTU COUNTY. THE MAIN PORTION OF THE WEATHER SYSTEM WILL PUSH
EASTWARD OVERNIGHT. ADDITIONAL RAINFALL CAN BE EXPECTED FOR VTU/L.A.
COUNTIES...WITH SCATTERED SHOWERS OVER SLO/SBA COUNTIES. SNOW LEVELS
HAVE BEEN AS LOW AS 4000 FEET...WITH SOME ACCUMULATION ESPECIALLY
ABOVE 5000 FEET.

AN UPPER LOW NEAR SFO TONIGHT WILL WEAKEN THRU SAT...WITH A BROAD
UPPER CYCLONIC FLOW LINGERING OVER THE DISTRICT RIGHT THRU THE
WEEKEND. THE CHANCES OF SHOWERS WILL DIMINISH SAT AND SAT NIGHT.
SUN LOOKS LIKE ITLL BE DRY OVER THE DISTRICT. SNOW LEVELS WILL REMAIN
RATHER LOW THROUGH SATURDAY NIGHT...WITH TOTAL ACCUMULATIONS UP TO 6
INCHES POSSIBLE MAINLY ABOVE 5000 FEET. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR THE MOUNTAINS OF SBA/VTU/L.A. COUNTIES THRU 9 PM
SAT. PLEASE SEE THE PRODUCT LAXWSWLOX FOR FURTHER DETAILS. AT ANY
RATE...BELOW NORMAL TEMPS ARE EXPECTED THRU SUN.

IT LOOKS LIKE THE CYCLONIC FLOW ALOFT WILL PERSIST SUN NITE AND MON
OVER THE DISTRICT. ANOTHER WEAKER WEATHER SYSTEM IS FORECAST TO MOVE
INTO THE REGION LATER SUN NITE AND MON WITH A CHANCE OF SHOWERS. COOL
TEMPERATURES WILL PREVAIL DURING THE PERIOD.

.LONG TERM...THE LATEST GFS IS FORECASING AN UPPER LEVEL LOW WILL
DEVELOP OVER THE PAC NW WITH A BLOCKING PATTERN ALONG AND OFF THE W
COAST TUE THRU WED. THIS WILL KEEP THE DISTRICT UNDER THE BROAD
CYCLONIC FLOW ALOFT WITH ANOTHER WEATHER SYSTEM EXPECTED TO APPROACH
THE DISTRICT BY WED. OTHERWISE DRY WEATHER IS EXPECTED TUE AND WED
WITH TEMPS REMAINING BELOW NORMAL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).

&&

SIRARD
Hazardous weather outlook, Oct 31, 6:00 AM PST, 18 hours before
CAZ034>041-044>047-051>054-059-087-088-010200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI OCT 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAYS ONE THROUGH TWO... TODAY AND SATURDAY

A WINTER LIKE STORM WILL MOVE INTO SOUTHWESTERN CALIFORNIA TODAY
BRINGING SHOWERS AND POSSIBLE THUNDERSTORMS TO THE REGION AND SNOW
TO THE HIGHER ELEVATIONS. SNOW LEVELS ARE EXPECTED TO FALL TO
BETWEEN 5000 AND 6000 FEET LATER TODAY. THERE SHOULD BE SUFFICIENT
MOISTURE AND COLD AIR TO PRODUCE 3 TO 6 INCHES OF SNOW IN THE
MOUNTAINS. GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH
THE COLD AIR TO DROP WIND CHILL TEMPERATURES TO BETWEEN 0 AND 10
DEGREES ABOVE AT HIGHER EXPOSED LOCATIONS. ALONG WITH THE COLD
TEMPERATURES AND GUSTY SOUTHWEST WINDS...DENSE FOG AND BLOWING SNOW
WILL MAKE TRAVEL CONDITIONS IN THE MOUNTAINS INCREASINGLY HAZARDOUS
LATER TODAY AND OVERNIGHT. THEREFORE...A WINTER WEATHER ADVISORY MAY
BE REQUIRED LATER TODAY.

AT LOWER ELEVATIONS...HEAVIER SHOWERS AND THUNDERSTORMS COULD
PRODUCE HOURLY RAINFALL RATES OF 0.10 TO 0.20 INCHES. THE US
FOREST SERVICE ADVISES THAT AS LITTLE AS 0.10 INCHES IN AN HOUR
COULD PRODUCE MUD AND DEBRIS FLOWS DOWNSTREAM OF RECENTLY BURNED
AREAS. IF THESE CONDITIONS DEVELOP...APPROPRIATE ADVISORIES WILL BE
ISSUED. HOWEVER...TOTAL RAINFALL ACCUMULATIONS ARE EXPECTED TO BE ON
THE LIGHT SIDE...LESS THAN AN INCH...WITH MOST AREAS SEEING LESS
THAN A HALF AN INCH. DUE TO THE SOUTHERLY WINDS...HOWEVER... SOME
SOUTH FACING SLOPES COULD SEE LOCAL RAINFALL AMOUNTS OF AN INCH OR
MORE.

.DAYS THREE THROUGH SEVEN... SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DANIELSON

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, N Los Angeles T X N

When
November 1, 12:00 AM PST to 6:00 PM PST
Where
N Los Angeles T X N forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD

The Padua Fire, which burned 10.446 acres in the Angeles National Forest, was finally fully contained.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331123.